EconPapers    
Economics at your fingertips  
 

Quaternionic Madelung transformation and non-Abelian fluid dynamics

Peter J Love and Bruce M Boghosian

Physica A: Statistical Mechanics and its Applications, 2004, vol. 332, issue C, 47-59

Abstract: We find the quaternionic generalization of the Madelung transformation of the Schroedinger equation. The non-Abelian nature of the full SU(2) gauge group of the quaternionic Schroedinger equation leads to a more complex set of equations for the fluid variables. We identify the “hydrodynamic” variables for the quaternionic Madelung transformation. In order to find equations of motion for these quantities we cast the Madelung transformation in the form of a non-canonical transformation of the classical Hamiltonian field theory for the quaternionic Schroedinger equation. We first define the canonical bracket and Hamiltonian for the quaternionic Schroedinger equation and then obtain the non-canonical brackets yielding the equations of motion for the quaternionic Madelung variables. These equations are a particularly natural set of equations for a non-Abelian fluid, and differ from those obtained by Bistrovic et al. only by a global gauge transformation (hep-th/0210143, 2002). Obtaining these equations by a transformation of the quaternionic Schroedinger equation makes their simulation by a variety of methods particularly simple.

Keywords: Madelung transformation; Quaternions; Non-Abelian fluid dynamics (search for similar items in EconPapers)
Date: 2004
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437103009117
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:332:y:2004:i:c:p:47-59

DOI: 10.1016/j.physa.2003.09.055

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:332:y:2004:i:c:p:47-59